MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Swooshing in ears

Home forums Patient Message Board Swooshing in ears

This topic contains 6 replies, has 6 voices, and was last updated by  Janice Pritchard 3 weeks, 1 day ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #46531

    Aureta Rupert
    Participant

    I have low MDS. I experience swooshing in ears with heartbeat. Has anyone had this n if so, any suggestions how to avoid it.

    #46532

    Brenda Peacock
    Participant

    Hi, I had that when I was first diagnosed. I believe it was due to being anemic, once I brought my iron up it stopped. Haven’t had it since.

    #46539

    Kathy Stermer
    Participant

    I have had this frequently most often related to my hgb being low especially when I lay down at the end of the day if fatigued. This is most definitely a sign that hgb is low. For me it’s distressing as it’s a constant reminder to me that something is wrong. Learning to listen to my body

    #46541

    Aureta Rupert
    Participant

    Thanks for input. Thought that was what it meant. Am taking Vidaza n started having swooshing again in ears n was hoping that wasn’t what it probably meant. Sounds like it’s stopped working but will see at next labs.

    #46582

    Ken Yamashita
    Participant

    Hi Aureta, I’ve been undergoing Vidaza treatment since 2014. Each time my hemoglobin count drops below 7.0 I begin to experience the swooshing in ears with heartbeat. As soon as I receive my monthly blood transfusion (3 units of blood once per month) the swooshing in ears with heartbeat is gone.

    #46606

    Don Child
    Participant

    My wife has had ear problems in addition to low-risk MDS. She went to the audiologist and had a fluid build-up in the middle ear. The doctor put in a tympanic drain that stopped the whooshing and heartbeat in the ear. The other ear is now building up, and the doctor said it may be alergies, and commented that she has a very narrow ear canal. I never considered that it could be related to her MDS.

    #46607

    Janice Pritchard
    Participant

    I have had MDS since 2008 (11 years). I have been on Procrit, Revlimid, and now Vidaza. My hemoglobin has been as low as 6.0. Once I go below 8.0 I start noticing the swishing. The only remedy for me is a transfusion. When I hear the swishing, I know it is time for another transfusion. Based on what I’m hearing, this seems to be prevalent in others’ journey.

Viewing 7 posts - 1 through 7 (of 7 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.


Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert